Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 195, NWS Cheyenne, WY

August 29, 20115 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2011, 4:21 PM MDT for 5 counties in Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2011, 4:21 PM MDT (22:21 UTC)
Expired
Aug 29, 2011, 5:15 PM MDT
In force
54 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 4:56 PM MDTTSTM WND GST 52Sidney, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS55 KCYS 292221
SVRCYS
NEC007-033-105-123-157-292315-
/O.NEW.KCYS.SV.W.0195.110829T2221Z-110829T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  EASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 515 PM MDT

* AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CHIMNEY ROCK TO 10 MILES NORTH OF POTTER TO POTTER TO 16 MILES
  SOUTH OF KIMBALL...AND MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRIDGEPORT AROUND 445 PM MDT.
  BROWNSON AROUND 450 PM MDT.
  MUD SPRINGS AROUND 455 PM MDT.
  GURLEY AND DALTON AROUND 500 PM MDT.
  SIDNEY AIRPORT...SIDNEY AND LORENZO AROUND 505 PM MDT.
  COLTON AND SUNOL AROUND 515 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BROADWATER.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 30 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10261 4099 10263 4099 10283 4101 10380
      4121 10351 4137 10345 4175 10345 4177 10266
      4112 10259
TIME...MOT...LOC 2221Z 280DEG 24KT 4167 10330 4136 10331
          4118 10335 4101 10353
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
3 follow-up statements
023 
WWUS55 KCYS 292242
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT MON AUG 29 2011

NEC007-157-292252-
/O.CAN.KCYS.SV.W.0195.000000T0000Z-110829T2315Z/
BANNER NE-SCOTTS BLUFF NE-
442 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF AND
EASTERN BANNER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4100 10261 4099 10263 4099 10283 4101 10352
      4111 10341 4125 10328 4137 10322 4176 10319
      4177 10266 4112 10259
TIME...MOT...LOC 2242Z 280DEG 24KT 4165 10312 4134 10313
          4116 10317 4099 10335

$$

NEC033-105-123-292315-
/O.CON.KCYS.SV.W.0195.000000T0000Z-110829T2315Z/
CHEYENNE NE-KIMBALL NE-MORRILL NE-
442 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MORRILL...SOUTHEASTERN KIMBALL AND CHEYENNE COUNTIES UNTIL 515 PM
MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BRIDGEPORT TO 9 MILES WEST OF GURLEY TO 5 MILES WEST OF BROWNSON
TO 13 MILES WEST OF PEETZ...MOVING EAST AT 30 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROWNSON AROUND 450 PM MDT.
  MUD SPRINGS AROUND 455 PM MDT.
  GURLEY AND DALTON AROUND 500 PM MDT.
  SIDNEY AIRPORT...SIDNEY AND LORENZO AROUND 505 PM MDT.
  COLTON AND SUNOL AROUND 515 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE BROADWATER.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10261 4099 10263 4099 10283 4101 10352
      4111 10341 4125 10328 4137 10322 4176 10319
      4177 10266 4112 10259
TIME...MOT...LOC 2242Z 280DEG 24KT 4165 10312 4134 10313
          4116 10317 4099 10335
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
705 
WWUS55 KCYS 292303
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT MON AUG 29 2011

NEC105-292313-
/O.CAN.KCYS.SV.W.0195.000000T0000Z-110829T2315Z/
KIMBALL NE-
503 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIMBALL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4100 10261 4099 10263 4099 10283 4101 10321
      4107 10317 4121 10304 4134 10301 4176 10290
      4177 10266 4112 10259
TIME...MOT...LOC 2303Z 280DEG 24KT 4163 10284 4131 10285
          4113 10290 4097 10308

$$

NEC033-123-292315-
/O.CON.KCYS.SV.W.0195.000000T0000Z-110829T2315Z/
CHEYENNE NE-MORRILL NE-
503 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORRILL AND EASTERN CHEYENNE COUNTIES UNTIL 515 PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES EAST OF BRIDGEPORT TO GURLEY TO SIDNEY TO PEETZ...
MOVING EAST AT 30 MPH. PEA SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SUNOL AROUND 515 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 52 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4100 10261 4099 10263 4099 10283 4101 10321
      4107 10317 4121 10304 4134 10301 4176 10290
      4177 10266 4112 10259
TIME...MOT...LOC 2303Z 280DEG 24KT 4163 10284 4131 10285
          4113 10290 4097 10308
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
399 
WWUS55 KCYS 292316
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT MON AUG 29 2011

NEC033-123-292325-
/O.EXP.KCYS.SV.W.0195.000000T0000Z-110829T2315Z/
CHEYENNE NE-MORRILL NE-
516 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL AND 
EASTERN CHEYENNE COUNTIES HAS BEEN REPLACED WITH A NEW SEVERE 
THUNDERSTORM WARNING THROUGH 615 PM...


TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4100 10261 4099 10263 4099 10283 4101 10321
      4107 10317 4121 10304 4134 10301 4176 10290
      4177 10266 4112 10259
TIME...MOT...LOC 2315Z 280DEG 24KT 4161 10273 4129 10274
          4111 10280 4096 10298

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:07 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 29, 2:07 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT MON AUG 29 2011

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY...CURRENT KCYS RADAR
LOOP SHOWS SHOWERS AND TSTORMS QUICKLY DEVELOPING EARLY THIS
AFTERNOON ACROSS MOST OF SOUTHEAST WYOMING AND EVEN PORTIONS OF
WESTERN NEBRASKA. THIS IS IN RESPONSE TO A WEAK DISTURBANCE ALOFT
PUSHING ACROSS WYOMING AND A LEE SIDE SURFACE TROUGH JUST EAST OF
THE LARAMIE RANGE RESULTING IN ENHANCED SURFACE CONVERGENCE. LLVL
THETA-E MAX WILL AMPLIFY OUT AHEAD OF THE SFC TROUGH...AND WHEN
COMBINED WITH STEEPENING MID-LEVEL LAPSE RATES OF 7-8C/KM AS THE
DISTURBANCE ALOFT PUSHES ACROSS SOUTHEAST WYOMING...EXPECT
THUNDERSTORMS EARLY THIS AFTERNOON TO BECOME MORE NUMEROUS LATER
TODAY. WITH SB CAPE VALUES INCREASE TO AROUND 1000 J/KG IN THE
AFTERNOON WITH SOME 0-6 KM SHEAR PRESENT...CAN NOT RULE OUT SOME
OF THESE TSTORMS BECOMING STRONG TO SEVERE. HOWEVER...THE LIMITING
FACTOR IS THE DEEP CLOUD COVER CURRENT ACROSS THE AREA INTO
WESTERN NEBRASKA THAT IS STRUGGLING TO DISSIPATE OR PUSH
EAST...NOT ALLOWING THE SUN TO HEAT THE MOIST LLVLS OF THE
ATMOSPHERE. ALSO...LARGE HAIL WILL BE DIFFICULT TO DEVELOP WITH
RATHER A RATHER HIGH 0 TO -20C HAIL GROWTH REGION. FOR NOW HAVE
ADDED GUSTY WINDS/SMALL HAIL WORDING TO THE FORECAST AS ANY SEVERE
COVERAGE IS ANTICIPATED TO REMAIN VERY LIMITED.

A DRIER AIR MASS WILL WORK IN BEHIND A WEAK PACIFIC FRONTAL
PASSAGE TUESDAY MORNING. THERE WILL BE JUST ENOUGH MOISTURE AND
INSTABILITY TO RESULT IN AFTERNOON RAIN SHOWERS AND POSSIBLY A
TSTORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING. AS THE FOUR
CORNERS HIGH CONTINUES TO WEAKEN...MID AND UPPER-LEVEL FLOW WILL
BACK TO THE SOUTHWEST BY WEDNESDAY...RESULTING IN ANOTHER DRY DAY
AND INCREASING WINDS DURING THE AFTERNOON AHEAD OF A RATHER STRONG
COLD FRONT PUSHING SOUTHEAST OUT OF WESTERN CANADA. SIMILAR TO
TUESDAY...THERE MAY BE ENOUGH MIDLEVEL MOISTURE TO SUPPORT
ISOLATED AFTERNOON/EARLY EVENING CONVECTION MAINLY OVER THE
MOUNTAINS AND HIGHER PLAINS OF WYOMING. HIGH TEMPS WILL WARM BACK
INTO THE 90S TO NEAR 100 BY WEDNESDAY EAST OF THE LARAMIE RANGE
WITH THE WARMEST TEMPS IN THE LOWEST ELEVATIONS...AND HIGHS IN THE
80S FURTHER WEST ACROSS SOUTH CNTRL WYOMING AS SOUTHWEST FLOW
DEVELOPS NEAR THE SURFACE AND ALOFT.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DEEP UPPER LEVEL
TROUGH WILL APPROACH THE CWA WEDNESDAY NIGHT THROUGH THURSDAY
WITH A DOUBLE DOSE OF SFC TROUGHS AFFECTING ACROSS THE FORECAST AREA
DURING THIS TIME. AN INITIAL PRE-FRONTAL TROUGH APPEARS TO DEVELOP
ON THURSDAY...ESSENTIALLY BISECTING THE SOUTHEASTERN PART OF THE
FORECAST AREA FROM THE EAST AND ON TO THE WEST TOWARD LARAMIE
RANGE. A STRONGER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA THURSDAY
EVENING AND THROUGH THE NIGHT. MODELS SHOW A PIECE OF ENERGY BREAK
OFF FROM THE MAIN LOW AND MOVING TOWARD THE AREA THURSDAY
AFTERNOON...AND WITH SFC CONVERGENCE IN PLACE DUE TO THE
PRE-FRONTAL TROUGH AND THEN SUBSEQUENT COLD FRONT...WILL SEE A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF
THURSDAY AFTERNOON AND INTO FRIDAY MORNING. 12Z ECMWF RUN IS A BIT
DIFFERENT NOW THAN ITS 00Z RUN AND ALSO NOW DIFFERENT THAN THE GFS
WITH HANDLING THE MAIN UPPER SYSTEM. THE EC MOVES THE SYSTEM OUT
QUICKLY WHILE THE GFS STILL HAS IT OVER THE FORECAST AREA BY 12Z
FRIDAY. BOTH MODELS HAVE A SECOND STRONG LOW MOVING SOUTHEAST INTO
THE NORTHERN PLAINS AND GREAT LAKES THROUGH THE WEEKEND. SO
REGARDLESS OF MODEL DIFFERENCES...HEIGHTS ALOFT WILL STILL BE
DIMINISHED SOMEWHAT FROM THURSDAY ON IN ADDITION TO BEING IN A
POST FRONTAL ENVIRONMENT. SO WILL MAINTAIN A BIT COOLER FORECAST
FOR FRIDAY AND SATURDAY. SUNDAY AND MONDAY WILL SEE SOME
TEMPERATURE MODERATION...BUT NOT MUCH AS THE UPPER RIDGE BUILDING
OVER THE DESERT SOUTHWEST WILL BE SLOW TO DO SO. UPSLOPE FLOW ON
SUNDAY WILL ALLOW FOR A SLIGHTLY BETTER CHANCE FOR LATE AFTERNOON
AND EVENING THUNDERSTORMS ACROSS THE CHEYENNE RIDGE. ADDITIONAL
MIDLEVEL MOISTURE AND CONTINUED UPSLOPE FLOW WILL BRING YET
ANOTHER SLIGHT CHANCE FOR AFTERNOON CONVECTION ON MONDAY.

&&

.AVIATION...18Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA
TODAY. WILL LIKELY SEE MVFR TO IFR CONDITIONS IN THE
THUNDERSTORMS...WITH VARIABLE GUSTY WINDS AND EVEN SOME HAIL IN
STRONG THUNDERSTORMS EXPECTED OVER THE PANHANDLE ZONES THIS
AFTERNOON. THESE STRONGER THUNDERSTORMS ARE DUE TO THE LEESIDE SFC
PRESSURE TROUGH DEVELOPING TODAY...PROVIDING ENHANCED CONVERGENCE
AND THUS POTENTIAL FOR STRONGER THUNDERSTORMS EAST OF A LINE FROM
LUSK TO KIMBALL. AS THIS CONVERGENCE BOUNDARY SHIFTS EAST THROUGH
THE EVENING AND OVERNIGHT PERIOD...WINDS WILL SHIFT TO THE WEST
AND STEADILY DIMINISH. PRECIP CHANCES WILL ALSO DIMINISH AS THESE
WESTERLY WINDS FILTER IN DRIER AIR...BUT ACTIVITY WILL LINGER
UNTIL AT LEAST 04Z ACROSS THE EASTERN PANHANDLE. MVFR CONDITIONS
IN PATCHY AREAS OF FOG WILL THEN DEVELOP IN THIS AREA AS SKIES
CLEAR AND RADIATIONAL COOLING COMMENCES.

&&

.FIRE WEATHER...ANOTHER DAY OF SHOWERS AND THUNDERSTORMS WILL
OCCUR AGAIN TODAY AND TONIGHT WITH WETTING RAINS LIKELY ACROSS MOST
AREAS OF THE DISTRICT. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE BY LATE AFTERNOON...ESPECIALLY NEAR THE WY/NE
STATELINE. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE
AREA BY LATE TONIGHT...GIVING WAY TO DRIER CONDITIONS FOR
TUESDAY. IN FACT...MINIMUM RELATIVE HUMIDITIES WILL LOWER INTO
THE TEENS ACROSS MOST OF SOUTHEAST WYOMING...WITH LOW TO MID 20S
OVER THE NEBRASKA PANHANDLE. AREAS OF NORTHERN CARBON AND
CONVERSE COUNTIES WILL LIKELY SEE HUMIDITIES THAT DROP BELOW
CRITICAL THRESHOLDS FOR A FEW HOURS ON TUESDAY. HOWEVER...AT THIS
POINT WINDS LOOK TO REMAIN ON THE MARGINAL SIDE. WILL NEED TO
MONITOR THESE AREAS FOR THE POTENTIAL FOR LATER HIGHLIGHTS. FOR
NOW...WILL CONTINUE HEADLINING THE FWF. WINDS WILL TURN
SOUTHWESTERLY ON WEDNESDAY AND THE DRY AIR MASS WILL CONTINUE.
WEDNESDAY WILL PROVIDE THE BEST OPPORTUNITY FOR CRITICAL FIRE
WEATHER CONDITIONS OF THE WEEK...WITH DRY...HOT AND INCREASINGLY
BREEZY CONDITIONS. A COLD FRONT PUSHING SOUTH OUT OF WESTERN
CANADA WILL MOVE ACROSS THE FORECAST AREA FOR LATE THIS WEEK
RESULTING IN MUCH COOLER TEMPS...WINDY CONDITIONS...AND ANOTHER
CHANCE OF RAINFALL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Aug 29, 10:33 AM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT MON AUG 29 2011

WYZ101>119-301645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR
THESE STORMS WILL BE MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING
SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS ON
TUESDAY AND WEDNESDAY. HOWEVER...THERE IS A BETTER CHANCE FOR
THUNDERSTORMS EAST OF THE LARAMIE RANGE ON THURSDAY AS A FRONTAL
BOUNDARY PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT
RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS
AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 29, 3:20 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON AUG 29 2011

NEZ055-292215-
CHEYENNE NE-
320 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 415
PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LORENZO...OR 7 MILES SOUTH OF SIDNEY...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

EXPECT RAINFALL AMOUNTS UP TO ONE INCH PER HOUR FROM THIS STORM.

THIS STORM WILL BE NEAR...
SIDNEY AROUND 325 PM MDT.
COLTON AROUND 350 PM MDT.
SUNOL AROUND 410 PM MDT.
LODGEPOLE AROUND 415 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 57 AND
77.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10263 4100 10306 4144 10290 4143 10263
      4105 10261 4100 10261
TIME...MOT...LOC 2120Z 256DEG 13KT 4104 10296

RUBIN
Special weather statement, Aug 29, 3:29 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT MON AUG 29 2011

NEZ095-096-WYZ102-107-108-292230-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX
NE-SOUTH SIOUX NE-
329 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EXTREME
WESTERN SIOUX...EXTREME SOUTHEASTERN NIOBRARA AND NORTHERN GOSHEN
COUNTIES UNTIL 430 PM MDT...

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF RAWHIDE BUTTES...OR 25 MILES
SOUTH OF LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HWY 85 AT DRY RAWHIDE CREEK AROUND 425 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4262 10405 4225 10405 4226 10453 4232 10473
      4253 10471
TIME...MOT...LOC 2129Z 286DEG 14KT 4241 10457

RUBIN
Local storm report, Aug 29, 3:35 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 S SIDNEY              41.05N 102.97W
08/29/2011  E0.50 INCH       CHEYENNE           NE   LAW ENFORCEMENT

            PEA TO MARBLE SIZE HAIL AT THE INTERSECTION OF COUNTY
            ROAD 113 AND COUNTY ROAD 8

&&

MAZUR
Local storm report, Aug 29, 3:38 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     PINE BLUFFS             41.18N 104.07W
08/29/2011  M50 MPH          LARAMIE            WY   AWOS

            SUSTAINED AT 35 MPH

&&

GCLAYCOM
Local storm report, Aug 29, 4:01 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     FLASH FLOOD      7 SE SIDNEY             41.06N 102.88W
08/29/2011                   CHEYENNE           NE   LAW ENFORCEMENT

            DISPATCH REPORTS ALL COUNTY ROADS SOUTHEAST OF SIDNEY TO
            THE COUNTY LINE WITH DEUEL COUNTY FLOODED AND CLOSED.
            TRAVEL IS NOT RECOMMENDED ACROSS SOUTHEAST CHEYENNE
            COUNTY UFN.

&&

GCLAYCOM
Local storm report, Aug 29, 4:10 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 S MONTROSE            42.91N 103.73W
08/29/2011  M1.00 INCH       SIOUX              NE   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS ACCOMPANIED BY STRONG WIND GUSTS
            APPROACHING 60 MPH.

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:49 PM MDTSpecial Weather StatementCYSKimball56 min
Aug 28, 8:20 PM MDTSpecial Weather StatementCYSBanner55 min
Aug 29, 1:34 PM MDTFlash Flood WarningCYSCheyenne3 hr
Aug 29, 1:43 PM MDTSevere Thunderstorm WarningCYSCheyenne49 min
Aug 29, 2:42 PM MDTSevere Thunderstorm WarningCYSSioux63 min
Aug 29, 3:20 PM MDTSpecial Weather StatementCYSCheyenne55 min
Aug 29, 3:25 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff65 min
Aug 29, 3:41 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux64 min
Aug 29, 4:12 PM MDTFlash Flood WarningCYSBanner, Cheyenne, Kimball3 hr
Aug 29, 4:49 PM MDTSpecial Weather StatementCYSDawes56 min
Aug 29, 4:53 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes25 min
Aug 29, 5:13 PM MDTSevere Thunderstorm WarningCYSCheyenne29 min
Aug 29, 5:17 PM MDTTornado WarningCYSDawes15 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.